MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2 mm micl13.2, -9.5, implantable collamer lens into the patients left eye (os) on (b)(6) 2018.On (b)(6) 2018 the lens was exchanged for a shorter length lens due to excessive vault.This exchange resolved the problem.
 
Additional Manufacturer Narrative
Corrected data: the reporter indicated that the surgeon implanted a 13.2mm micl13.2 implantable collamer lens of -9.5 diopter into the patient's left eye on (b)(6) 2018.On (b)(6) 2018 the lens was explanted due to excessive vault and a new shorter lens was implanted the same day in a different surgery.The problem was resolved.(b)(4).Device evaluation: lens was returned in liquid in a vial in a ziploc bag.Visual inspection found no visible damage to lens.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7833749
Report Number2023826-2018-01219
Device Sequence Number19328170
Product Code MTA
UDI-Device Identifier00841542103282
UDI-Public00841542103282
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberMICL13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE: SFC-45, LOT# 1401442; FTP, LOT#1397837
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR